Vol. 14, No. 5, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
A note on asymptotic behavior of critical Galton–Watson processes with immigration

Mátyás Barczy, Dániel Bezdány and Gyula Pap

Vol. 14 (2021), No. 5, 871–891
Abstract

In this somewhat didactic note we give a detailed alternative proof of the known result of Wei and Winnicki (1989) which states that, under second-order moment assumptions on the offspring and immigration distributions, the sequence of appropriately scaled random step functions formed from a critical Galton–Watson process with immigration (not necessarily starting from zero) converges weakly towards a squared Bessel process. The proof of Wei and Winnicki (1989) is based on infinitesimal generators, while we use limit theorems for random step processes towards a diffusion process due to Ispány and Pap (2010). This technique was already used by Ispány (2008), who proved functional limit theorems for a sequence of some appropriately normalized nearly critical Galton–Watson processes with immigration starting from zero, where the offspring means tend to its critical value 1. As a special case of Theorem 2.1 of Ispány (2008) one can get back the result of Wei and Winnicki (1989) in the case of zero initial value. In the present note we handle nonzero initial values with the technique used by Ispány (2008), and further, we simplify some of the arguments in the proof of Theorem 2.1 of Ispány (2008) as well.

Keywords
Galton–Watson process with immigration, critical, martingale differences, asymptotic behavior, squared Bessel process
Mathematical Subject Classification
Primary: 60J80, 60F17
Milestones
Received: 14 March 2021
Revised: 25 May 2021
Accepted: 2 June 2021
Published: 9 February 2022

Communicated by Amarjit Singh Budhiraja
Authors
Mátyás Barczy
MTA-SZTE Analysis and Stochastics Research Group
Bolyai Institute
University of Szeged
Szeged
Hungary
Dániel Bezdány
Bolyai Institute
University of Szeged
Szeged
Hungary
Gyula Pap